MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (assist) bypass
Model Number 107754
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: the submitted log files were evaluated and confirmed the reported event of no external power alarms from 21jan2026-22jan2026.The analysis of the log files revealed low power hazard and power cable disconnect alarms which progressed to a no external power alarm on (b)(6) 2026 and resolved within 16 seconds when power was restored to the system.The alarm re-occurred on (b)(6) 2026 and resolved within 16 seconds when power was restored to the system, all while the mpu was in use.The alarm appeared to have been caused by the bus and relative state of charge (rsoc) voltages steadily decreasing to approximately 0v.This sequence of events is consistent with a loss of external alternating current (ac) power to the mpu.The pump operated within the expected parameters throughout the log file.The backup battery supported the pump as intended during the loss of external power.No other notable events or alarms were observed in the log file.The mobile power unit (mpu) (serial number: unknown) was not returned for evaluation.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The root cause for the reported no external power alarm could not be conclusively determined through this investigation.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 ifu section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including low voltage, power cable disconnect, and no external power alarms.This section also provides the actions to take if the alarm does not resolve.Heartmate 3 ifu section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿ ¿powering the system¿ explains how to properly use the mpu and that in the event the mpu loses power the patient is instructed to switch power sources as the backup battery in the system controller will only temporarily power the pump.This section also cautions to plug the mobile power unit into a properly tested ac electrical outlet that is dedicated to mobile power unit use.Do not use portable, multiple outlet (power strip) adapters or extension cords.Heartmate 3 patient handbook section 6 - ¿caring for the equipment¿ and heartmate 3 instructions for use (ifu) section 8 - ¿equipment storage and care¿ explain how to care for and clean all equipment, including the mpu.Heartmate 3 patient handbook section 10 - ¿safety checklists¿ and heartmate 3 instructions for use (ifu) section e - ¿safety checklists¿ provide the user with checklists to assist the patient in performing routine maintenance of all components of the heartmate 3 left ventricular assist device, including the mpu.The patient handbook and the ifu caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Device history records could not be reviewed due to the serial number of the heartmate mobile power unit not being reported.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that log file review was requested which revealed power cable disconnect and no external power events while on mobile power unit (mpu) power on (b)(6) 2026 at 02:17 and on (b)(6) 2026 at 23:09.This was caused by power to the mpu being briefly interrupted.There was no pump interruption during these events as the system controller's emergency backup battery (ebb) functioned as intended.The alarms resolved when the mpu regained power.No other unusual events were noted in the log file.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24368507
Report Number2916596-2026-00767
Device Sequence Number5381103
Product Code DSQ
UDI-Device Identifier00813024010883
UDI-Public(01)00813024010883
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2026
Initial Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight72 KG